Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 21, 2007, 3:29 AM CDT for Edmunds County, South Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2007, 3:29 AM CDT (08:29 UTC)
- Expired
- Jun 21, 2007, 4:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Edmunds County, SD
The radar
The Aberdeen radar (KABR), 63 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:29 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:26 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 21, 3:26 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 326 AM CDT THU JUN 21 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT ABBREVIATED DISCUSSIONS THIS MORNING AS SUPERCELLS THAT DEVELOPED THIS MORNING AND A SEVERE THUNDERSTORM WATCH ISSUANCE ARE INTERFERING WITH NORMAL DUTIES. SPLITTING SUPERCELLS WITH PROBABLE LARGE HAIL HAVE DEVELOPED JUST EAST OF MOBRIDGE VERY EARLY THIS MORNING ALONG A STALLED FRONTAL BOUNDARY ACROSS NORTHERN SOUTH DAKOTA. LIFT ASSOCIATED WITH THE APPROACHING SHORTWAVE INTO THE NORTHERN PLAINS WILL ASSIST IN MAINTAINING STORMS AND DEVELOPING NEW STORMS ALONG THIS BOUNDARY THIS MORNING...IN ADDITION TO RICH MOISTURE WITH DEW POINTS IN THE MID TO UPPER 60S AND STEEP MID LEVEL LAPSE RATES. THEREFORE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10AM CDT/9AM MDT THIS MORNING FOR NORTHERN SOUTH DAKOTA. SPC HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE DAY ONE PERIOD AND MORE EPISODES OF THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE THROUGHOUT THE DAY AS THIS BOUNDARY REMAINS STATIONARY OR MOVES SLOWLY SOUTHWARD. THE NAM HAS BEEN TRENDING SLOWER WITH THIS FEATURE OVER THE PAST COUPLE DAYS...AND KEEPS CHANCES OF RAIN GOING ACROSS THE FORECAST AREA INTO FRIDAY. WITH CURRENT TRENDS AND AGREEMENT WITH THE ECMWF/CANADIAN...AS WELL AS MORE GENERAL AGREEMENT WITH THE CURRENT SITUATION...THE SLOWER TREND HAS BEEN PRETTY MUCH ACCEPTED AND POPS HAVE BEEN HUNG BACK THROUGH PART OF FRIDAY. .LONG TERM...SATURDAY THROUGH MONDAY NIGHT AS SHORTWAVE MOVES TO THE EAST ON FRIDAY...UPPER RIDGE AND CORE OF HOTTEST AIR BEGINS TO MOVE INTO THE PLAINS FROM THE WEST/SOUTHWEST SATURDAY AND SUNDAY. 850MB TEMPERATURES INCREASE TO 20 TO 24 C BY SATURDAY AND 23 TO 28 C BY SUNDAY AS THIS RIDGE MOVES EAST. AS THIS OCCURS...A TROUGH MOVES INTO THE PACIFIC NORTHWEST AND AN INDUCED SURFACE LOW FORMS IN THE EASTERN ROCKIES/WESTERN PLAINS SATURDAY INTO SUNDAY...INCREASING SOUTHERLY FLOW OVER THE AREA INTO THE WEEKEND. A STRONG LOW LEVEL JET FORMS SATURDAY NIGHT INTO SUNDAY AHEAD OF THIS SURFACE LOW. WITH 700MB TEMPERATURES OF 12 TO 16 C THROUGHOUT THE WEEKEND AND INTO MONDAY...ANY CHANCE OF CONVECTION SEEMS QUITE LIMITED AS THE REGION WILL BE PRETTY CAPPED AND WARM ALOFT. LEFT POPS IN FOR SUNDAY AND MONDAY NIGHTS MOSTLY FOR THE SAKE OF DIURNAL CONVECTION FOR NOW...BUT MAY HAVE TO BE REMOVED AT A LATER DATE. THIS GENERAL PATTERN WITH THE SURFACE LOW IN THE EASTERN ROCKIES/WESTERN PLAINS HOLDS THROUGH MONDAY NIGHT. && .AVIATION... A STALLED FRONTAL BOUNDARY ACROSS NORTHERN SOUTH DAKOTA HAS LED TO THE DEVELOPMENT OF A COUPLE THUNDERSTORMS EARLY THIS MORNING. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH LOWER LOCAL VISIBILITIES TO MVFR OR IFR IN HEAVY RAIN. OTHERWISE...CONDITIONS WILL REMAIN VFR WITH UNLIMITED VISIBILITIES AND SCATTERED CLOUDS AT OR ABOVE 5000 FEET. THROUGHOUT THIS MORNING AND AFTERNOON...MORE THUNDERSTORMS COULD DEVELOP ACROSS THE AREA AS THE FRONTAL BOUNDARY MOVES SLOWLY SOUTHWARD. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...ECKSTEIN LONG TERM...KEEFE/ECKSTEIN AVIATION...KEEFE/ECKSTEIN
Hazardous weather outlook, Jun 20, 5:18 AM CDT, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 518 AM CDT WED JUN 20 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-211030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 518 AM CDT WED JUN 20 2007 /418 AM MDT WED JUN 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH LOCALLY HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS. THERE IS ALSO THE POTENTIAL FOR AN ISOLATED TORNADO WITH THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES EXIST FOR MORE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA AGAIN ON THURSDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING AFTER 3PM. ECKSTEIN
In the hours before
Local storm report, Jun 21, 3:17 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
317 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL EUREKA 45.77N 99.62W
06/21/2007 E0.88 INCH MCPHERSON SD LAW ENFORCEMENT
0235 AM HAIL 2 NW BOWDLE 45.47N 99.69W
06/21/2007 E0.75 INCH EDMUNDS SD LAW ENFORCEMENT
&&
TMKLocal storm report, Jun 21, 3:24 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
324 AM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM HAIL 4 N BOWDLE 45.51N 99.66W
06/21/2007 E1.00 INCH EDMUNDS SD LAW ENFORCEMENT
0321 AM HAIL LONG LAKE 45.86N 99.21W
06/21/2007 E1.75 INCH MCPHERSON SD TRAINED SPOTTER
&&
TMKThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:43 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 47 min |
| Jun 21, 2:06 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 39 min |
| Jun 21, 2:44 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson, Walworth | 46 min |
| Jun 21, 2:47 AM CDT | Severe Thunderstorm Warning | ABR | McPherson | 43 min |
| Jun 21, 3:25 AM CDT | Severe Thunderstorm Warning | ABR | McPherson | 38 min |
| Jun 21, 3:52 AM CDT | Tornado Warning | ABR | Edmunds | 23 min |
| Jun 21, 4:22 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 53 min |
| Jun 21, 4:38 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 67 min |
| Jun 21, 5:05 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Walworth | 55 min |
| Jun 21, 5:45 AM CDT | Severe Thunderstorm Warning | ABR | Corson | 60 min |
| Jun 21, 5:52 AM CDT | Severe Thunderstorm Warning | ABR | Potter, Walworth | 38 min |
| Jun 21, 6:18 AM CDT | Tornado Warning | ABR | Dewey, Potter | 27 min |
| Jun 21, 6:35 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 55 min |
| Jun 21, 6:43 AM CDT | Tornado Warning | ABR | Potter | 32 min |
| Jun 21, 7:17 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter | 58 min |
| Jun 21, 7:31 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Sully | 59 min |
| Jun 21, 7:37 AM CDT | Tornado Warning | ABR | Sully | 23 min |
| Jun 21, 7:57 AM CDT | Flash Flood Warning | ABR | Potter, Sully | 3 hr |
| Jun 21, 8:27 AM CDT | Severe Thunderstorm Warning | ABR | Hughes, Hyde, Stanley, Sully | 48 min |
| Jun 21, 8:59 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand, Hyde | 46 min |
| Jun 21, 9:19 AM CDT | Tornado Warning | ABR | Buffalo, Hand, Hyde | 26 min |
| Jun 21, 9:41 AM CDT | Tornado Warning | ABR | Buffalo | 34 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.